Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 178, NWS Raleigh, NC

July 18, 2015Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2015, 3:36 PM EDT for Halifax County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 3:36 PM EDT (19:36 UTC)
Expired
Jul 18, 2015, 4:30 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 101 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 4:00 PM EDTTSTM WND DMGScotland Neck, NCTREE DOWN IN SCOTLAND NECK, REPORTED BY COUNTY 911.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WUUS52 KRAH 181936
SVRRAH
NCC083-182030-
/O.NEW.KRAH.SV.W.0178.150718T1936Z-150718T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 336 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED 10 MILES SOUTHWEST OF HALIFAX...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE RAPIDS...HALIFAX...SCOTLAND NECK...ENFIELD...WELDON...
  HOBGOOD...SOUTH WELDON...GLENVIEW...MEDOC MOUNTAIN STATE PARK AND
  ROSEMARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
      3609 7753 3611 7763 3615 7768 3613 7772
      3616 7775 3614 7781 3616 7792 3649 7779
      3639 7755 3634 7759 3631 7756 3632 7744
      3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 1936Z 288DEG 26KT 3619 7766 

$$
2 follow-up statements
314 
WWUS52 KRAH 181955
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT SAT JUL 18 2015

NCC083-182030-
/O.CON.KRAH.SV.W.0178.000000T0000Z-150718T2030Z/
HALIFAX NC-
355 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 355 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED OVER SCOTLAND NECK...OR 12 MILES SOUTHWEST OF
RICH SQUARE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
HALIFAX...SCOTLAND NECK...ENFIELD...HOBGOOD AND TILLERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
      3609 7753 3611 7763 3615 7768 3613 7772
      3616 7775 3634 7759 3631 7756 3632 7744
      3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 1955Z 287DEG 32KT 3613 7743 

$$
178 
WWUS52 KRAH 182022
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT SAT JUL 18 2015

NCC083-182030-
/O.CON.KRAH.SV.W.0178.000000T0000Z-150718T2030Z/
HALIFAX NC-
422 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 421 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH 
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR 
SCOTLAND NECK...OR 12 MILES SOUTH OF RICH SQUARE...MOVING EAST AT 20 
MPH.

LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK AND HOBGOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
      3609 7753 3624 7738 3621 7738 3616 7727
      3610 7723
TIME...MOT...LOC 2021Z 288DEG 19KT 3610 7734 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:10 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 18, 3:10 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SAT JUL 18 2015

.SYNOPSIS...A SURFACE TROUGH WILL DEVELOP OVER THE AREA TODAY AND
REMAIN ACROSS THE REGION INTO NEXT WEEK. AN UPPER LEVEL DISTURBANCE
WILL TRACK SOUTHEASTWARD FROM FROM THE OHIO VALLEY THIS MORNING AND
ACROSS CENTRAL NC THIS AFTERNOON AND EVENING.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 1015 AM SATURDAY...

EARLIER COMPLEX OF SHOWERS MOVING INTO THE TRIAD HAS ALL BUT
DIMINISHED THIS HOUR WITH A BAD OF CLOUDS REMAINING FROM THE
FOOTHILLS...JUST NOW MOVING INTO THE NW PIEDMONT. NOT A LOT OF
ENHANCEMENT ON THE VISIBLE PICTURE AT THIS TIME AND THE HRRR HAS
BACKED OFF ON ALL PRECIPITATION UNTIL AROUND 17Z WHEN TEMPERATURES
RISE ENOUGH TO START GETTING CONVECTIVE INITIATION ACROSS THE AREA.
CONVECTION SHOULD BEGIN AS SCATTERED SHOWERS ACROSS MUCH OF THE CWA
BUT THEN A PUSH FROM A SHORTWAVE ENTERING THE TRIAD AFTER 18Z COULD
BEGIN TO ORGANIZE STORMS A LITTLE MORE. WITH BULK SHEAR VALUES IN
THE 20-25 KT RANGE AND INSTABILITY BETWEEN 1000-1500 J/KG WOULD
EXPECT SOME KIND OF LINEAR MULTICELLULAR FEATURE WHICH WILL WORK
THROUGH THE CWA FROM NW TO SE THIS AFTERNOON AND INTO THE EARLY
EVENING HOURS. EXPECT THE BEST UPPER LEVEL SUPPORT FROM 500 MB
VORTICITY TO MOVE THROUGH THE TRIANGLE AREA MID AFTERNOON AND THE I-
95 CORRIDOR BY EARLY EVENING. SPC CURRENTLY HAS THE AREA UNDER A
MARGINAL RISK FOR ANY SEVERE STORMS WITH DAMAGING WINDS THE PRIMARY
THREAT. ANY SEVERE ACTIVITY THIS AFTERNOON SHOULD REMAIN ISOLATED.
PREVIOUS DISCUSSION FOLLOWS. -ELLIS

HIGH TEMPS TODAY ARE EXPECTED TO BE LARGELY DEPENDENT ON THE AMOUNT
OF DEBRIS CLOUD COVER FROM THE APPROACHING CONVECTIVE COMPLEX. HAVE
LOWERED PREVIOUS HIGH TEMPS BY A DEGREE OR TWO... GIVEN INCREASING
CLOUD COVER LATER TODAY... ALONG WITH THE DEVELOPMENT OF EXPECTED
STORMS THIS AFTERNOON. THUS... WILL GO WITH HIGH TEMPS IN THE LOWER
TO MID 90S.

TONIGHT AND SUNDAY: ANY LINGERING CONVECTION IS EXPECTED TO PUSH TO
THE SOUTH AND EAST OF THE AREA AND/OR DISSIPATE BY EARLY SUNDAY
MORNING... WITH MID LEVEL FEATURE SHIFTING TO THE SOUTH AND EAST OF
THE AREA. OVERNIGHT LOWS SHOULD BE WARM AGAIN FOR TONIGHT... WITH
LOWS GENERALLY EXPECTED IN THE LOWER TO MID 70S.

THE CENTER OF THE MID LEVEL RIDGE IS EXPECTED TO REMAIN OVER THE
SOUTH CENTRAL U.S. ON SUNDAY... WITH CENTRAL NC ON THE PERIPHERY OF
THE EXTENDING EASTWARD RIDGE AXIS. THIS SHOULD ALLOW FOR A
CONTINUATION OF WEST TO NORTHWEST FLOW ALOFT. HOWEVER... THE LATEST
GUIDANCE DOES NOT SHOW MUCH IN THE WAY OF ANY DISTURBANCES ALOFT
TRACKING ACROSS THE AREA ON SUNDAY. THUS... EXPECT ANY CONVECTIVE
ACTIVITY WILL BE MORE ISOLATED TO WIDELY SCATTERED. THIS COUPLED
WITH SLIGHTLY HIGHER AFTERNOON LOW LEVEL THICKNESS VALUES THAN
TODAYS SHOULD YIELD HIGH TEMPS IN THE MID TO UPPER 90S... WITH
POSSIBLY A FEW LOCATIONS TOUCHING 100 ACROSS THE SOUTH/SOUTHWESTERN
PORTION OF THE FA. -BSD

&&

.SHORT TERM /SUNDAY NIGHT/...
AS OF 300 AM SATURDAY...

TO BE UPDATED SHORTLY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...

MON: HOT WITH LOWER-THAN-USUAL (FOR SUMMERTIME) STORM CHANCES. WE
REMAIN BENEATH NORTHWESTERLY STEERING FLOW... ON THE NE SIDE OF THE
SPRAWLING RIDGE FROM NW MEXICO ACROSS TX AND THE LOWER MISS
VALLEY... BUT THIS FLOW IS VERY LIGHT OVER NC WITH THE STRONGER MID
LEVEL WINDS AND DIFFLUENCE WELL TO OUR NW. A PROMINENT PERTURBATION
CROSSING KS/NRN/MO/IL/OH VALLEY INTO MON EVENING MAY HELP BUILD
SHORTWAVE RIDGING DOWNSTREAM OVER NC MUCH OF THE DAY... AND
ACCORDINGLY THE MODELS ARE FORECASTING LITTLE POTENTIAL BUOYANCY
WITH NC MUCAPE VALUES GENERALLY BELOW 1000 J/KG EVEN AT PEAK
HEATING... ALONG WITH SUB-20 KT DEEP LAYER SHEAR... AND A WARM 500-
300 MB LAYER. A WEAK SURFACE TROUGH WILL HOLD OVER THE COASTAL
PLAIN... AND THIS AREA WITH ITS HIGHER SURFACE DEWPOINTS MAY SEE A
BIT BETTER CHANCE FOR AFTERNOON CONVECTION... BUT STILL MEAGER GIVEN
THE LACK OF STRONG DYNAMIC OR THERMODYNAMIC SUPPORT. ANYTHING THAT
CAN GET GOING MAY GENERATE ENHANCED DOWNDRAFTS GIVEN THE INVERTED-V
FORECAST SOUNDING APPEARANCE AND DCAPE NEARING 1000 J/KG. WILL KEEP
POPS LOW AT 15-30% AT MOST... HIGHEST EAST OF I-95. OUR LOW LEVEL
THICKNESSES SHOULD BE WELL ABOVE NORMAL (BY 15-20 M)... WITH THE MID
LEVEL ANTICYCLONE CENTERED IN THE CLIMATOLOGICALLY IDEAL LOCATION
FOR ATYPICALLY HOT TEMPS IN NC. FOLLOWING THIS AND WITH THE WARMING
TREND OF GUIDANCE... EXPECT HIGHS OF 95-100... A FEW DEGREES SHY OF
THE DAILY RECORD HIGHS. HEAT INDICES COULD REACH 103-104 DEGREES
MAINLY IN THE SOUTHEAST... ALTHOUGH IF DEWPOINTS DON'T SLIP INTO THE
UPPER 60S WITH MIXING... READINGS COULD HIT 105 BRIEFLY. WE MAY SEE
ISOLATED DYING SHOWERS SPILLING OVER FROM THE HIGHER TERRAIN MON
NIGHT. WARM LOWS OF 71-76.

TUE: CONTINUE HOT WITH BETTER STORM CHANCES THAN MON. STILL
ANTICIPATE ABOVE NORMAL TEMPS BUT WILL PROBABLY BE MUTED FROM
MONDAY'S READINGS BY UPSTREAM CONVECTIVE DEBRIS CLOUDS MOVING
OVERHEAD... TRIMMING HEATING A BIT... SO EXPECT TUE HIGHS TO BE A
DEGREE OR TWO LOWER THAN MONDAY'S... DESPITE THICKNESSES COMPARABLE
TO THOSE EXPECTED MONDAY. HEAT INDICES SHOULD ONCE AGAIN APPROACH
103-104 DEGREES IN THE SOUTHEAST. PROJECTED MUCAPE TUE IS STILL
UNIMPRESSIVE... JUST 750-1500 J/KG... WITH MEAGER DEEP LAYER SHEAR
OF AROUND 20 KTS. BUT DYNAMIC FORCING WILL BE ON THE UPSWING AS THE
MID LEVEL LOW OVER QUEBEC DIGS ACROSS THE GREAT LAKES AND
NORTHEAST... PROVIDING SLIGHT DPVA AND HEIGHT FALLS ESPECIALLY LATE
TUE THROUGH TUE NIGHT... IN CONJUNCTION WITH THE SURFACE COLD FRONT
PUSHING IN FROM THE NW. WILL TOP OUT POPS AT 30-40%... ALTHOUGH THIS
MAY RISE IN LATER FORECASTS IF TIMING CAN BE PINNED DOWN.

WED-SAT: MOST OF THE AREA (EXCEPT FOR SE SECTIONS) WILL BE IN A
RELATIVE LULL CONVECTION-WISE AS THE SURFACE FRONT IS EXPECTED TO
SETTLE OVER SRN/ERN NC WITH HIGH PRESSURE STARTING TO BUILD IN FROM
THE NW. WILL KEEP GOOD CHANCE POPS ACROSS THE SOUTH AND EAST WED
WHERE PW VALUES WILL BE NEAR TO ABOVE NORMAL... HOWEVER DRIER AIR
ELSEWHERE SHOULD LIMIT STORM COVERAGE OVER THE NORTH AND WEST WED.
CONVECTION CHANCES LOOK TO RISE THU AND PEAK FRI... AS STRONG
SHORTWAVE ENERGY MOVES ESE INTO THE MIDATLANTIC REGION... INTO THE
MEAN TROUGH BASE... WITH A NORTHWARD SURGE OF THE SURFACE FRONTAL
ZONE. THE INITIALLY LOWER PW VALUES CLIMB BACK UP CLOSE TO 2.0
INCHES ESPECIALLY IN THE SOUTH HALF FRI... AND THIS IS WHERE THE
GREATEST COVERAGE SHOULD BE. THE MID LEVEL TROUGH AXIS AND SURFACE
FRONT SHOULD THEN SETTLE SOUTHEAST OF THE NC... USHERING IN A
SLIGHTLY DRIER AIR MASS TO START THE WEEKEND. THICKNESSES SUGGEST
CONTINUED ABOVE NORMAL TEMPS WED... A COUPLE OF DEGREES COOLER BUT
STILL SLIGHTLY ABOVE NORMAL THU... THEN NEAR NORMAL FRI/SAT. -GIH

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 200 PM SATURDAY...

24 HOUR TAF PERIOD: A LINE OF CONVECTION IS MOVING OVER KRDU AT THIS
TIME AND WILL BE APPROACHING KRWI IN THE NEXT FEW HOURS IF IT HOLDS
TOGETHER. TO THE SOUTH...MORE SCATTERED THUNDERSTORMS WILL APPROACH
THE VICINITY OF KFAY BY 20Z OR SO. WIND GUSTS OF 40-50 KTS ARE
POSSIBLE WITH THESE STORMS BUT THE MAJORITY OF CONVECTION WILL SEE
WIND GUSTS REMAIN UNDER 30 KTS. BEHIND THE LINE...WINDS ARE EXPECTED
TO BRIEFLY GO NORTHWESTERLY BEFORE RETURNING TO A GENERAL
SOUTHEASTERLY FLOW. OVERNIGHT...SOME VFR VISIBILITIES ARE POSSIBLE
AROUND DAYBREAK. WITH NO DISCERNIBLE SHORT WAVE IN THE
AREA...CONVECTIVE COVERAGE SUNDAY AFTERNOON SHOULD BE LESS THAN THIS
AFTERNOON.

LONG TERM: WITH A RETURN TO SOUTHERLY FLOW...EXPECT AN UPTICK IN
DIURNAL COVERAGE OF SHOWERS AND THUNDERSTORMS BEGINNING SATURDAY
AFTERNOON/EVENING AND CONTINUING THROUGH THE END OF THE LONG TERM
WHICH COULD PRESENT SOME ADVERSE CONDITIONS EACH DAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...ELLIS/BSD
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...ELLIS
Hazardous weather outlook, Jul 18, 3:47 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
347 AM EDT SAT JUL 18 2015

NCZ007-021>023-038-039-190930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
347 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER
HAZARD WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-190930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
347 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER
HAZARDS WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL PEAK BETWEEN 100 AND 105 DEGREES EACH
AFTERNOON...BEGINNING SUNDAY AND CONTINUING INTO THE FIRST HALF
OF NEXT WEEK. A HEAT ADVISORY MAY BE NECESSARY FOR SECTIONS OF
CENTRAL NC EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 18, 2:52 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 WSW FRANKLINTON       36.08N  78.50W
07/18/2015                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ACROSS ROAD AT LONG MILL RD AND POCOMOKE RD
            IN YOUNGSVILLE.

&&

EVENT NUMBER RAH1500895

TDH
Local storm report, Jul 18, 2:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     1 E FRANKLINTON         36.11N  78.43W
07/18/2015                   FRANKLIN           NC   911 CALL CENTER

            TREE DOWN ACROSS ROAD AT CHAVIS ST AND GLENN ST IN
            FRANKLINTON.

&&

EVENT NUMBER RAH1500896

TDH
Local storm report, Jul 18, 3:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     2 ENE DABNEY            36.36N  78.45W
07/18/2015                   VANCE              NC   911 CALL CENTER

            TREE DOWN ACROSS ROAD AT HICKSBORO RD AND DABNEY RD ENE
            OF DABNEY.

&&

EVENT NUMBER RAH1500897

TDH
Local storm report, Jul 18, 3:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     3 SSW DABNEY            36.31N  78.49W
07/18/2015                   VANCE              NC   911 CALL CENTER

            TREE DOWN ACROSS ROAD AT PINE RIDGE RD AND HWY 158 SSW
            OF DABNEY.

&&

EVENT NUMBER RAH1500898

TDH
Special weather statement, Jul 18, 3:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT SAT JUL 18 2015

NCZ039-182015-
RANDOLPH NC-
318 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RANDOLPH
COUNTY UNTIL 415 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ASHEBORO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...RAMSEUR...
FRANKLINVILLE...ULAH AND COLERIDGE.

LAT...LON 3565 7994 3583 7988 3580 7956 3553 7962
TIME...MOT...LOC 1917Z 283DEG 14KT 3573 7983

GIH
Special weather statement, Jul 18, 3:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT SAT JUL 18 2015

NCZ040>042-076-077-182015-
JOHNSTON-WAKE-LEE-CHATHAM-HARNETT-
333 PM EDT SAT JUL 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF JOHNSTON...
SOUTHWESTERN WAKE...CENTRAL LEE...SOUTHEASTERN CHATHAM AND HARNETT
COUNTIES UNTIL 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
FUQUAY-VARINA TO 7 MILES WEST OF LILLINGTON...AND MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CARY...SANFORD...SMITHFIELD...LILLINGTON...GARNER...FUQUAY-VARINA...
CLAYTON...DUNN...ANGIER AND BENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3554 7809 3530 7853 3532 7854 3530 7858
      3525 7862 3533 7910 3537 7928 3540 7929
      3577 7880 3558 7807
TIME...MOT...LOC 1932Z 288DEG 26KT 3561 7874 3542 7895

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:52 PM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person68 min
Jul 18, 1:41 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake49 min
Jul 18, 2:06 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Wake39 min
Jul 18, 2:07 PM EDTSevere Thunderstorm WarningRAHVance, Warren38 min
Jul 18, 2:45 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Jul 18, 3:04 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren41 min
Jul 18, 3:18 PM EDTSpecial Weather StatementRAHRandolph57 min
Jul 18, 3:25 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson65 min
Jul 18, 3:33 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Lee42 min
Jul 18, 3:53 PM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Jul 18, 4:04 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson41 min
Jul 18, 4:34 PM EDTSpecial Weather StatementRAHCumberland26 min
Jul 18, 4:38 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson67 min
Jul 18, 4:57 PM EDTSpecial Weather StatementRAHGuilford33 min
Jul 18, 5:18 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne57 min
Jul 18, 6:50 PM EDTSpecial Weather StatementRAHPerson40 min
Jul 18, 7:11 PM EDTSevere Thunderstorm WarningRAHGranville, Person49 min
Jul 18, 7:59 PM EDTSpecial Weather StatementRAHGranville, Vance46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.